MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR DETECTOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-45-20
Medical Device Problem Code Under-Sensing (1661)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the bubble sensor detector.The incident occurred in riyadh, saudi arabia.Through follow-up communication with the customer, livanova learned that the involved bubble sensor has been checked by customer technical engineer and no issue was noticed.The unit is in daily use inside the operating room and no issue had been reported by the end-user.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.H3 other text : device inspected by customer engineer.
 
Event or Problem Description
Livanova deutschland has received a report that, during a procedure, a bubble sensor detector was activated upon the detection of an air bubble, however, later, it could not have detected it since the end-user noticed a massive air in the circulation.There was no patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
As per s5 instruction for use, the 3/8¿ bubble sensor is designed to detect micro bubbles with diameter greater than 4 mm.Log-files from the main pump which was active during the operation were provided for analysis.End-user reported that the event occurred from 8:00 to 14:00 on (b)(6) 2024, however these data in the log files have been partially overwritten.From the log of the pump it emerged that on the date of the event, at 13:01:12, the pump was disconnected from the linked bubble sensor.This can happens if the control function on the pump is switched off improperly, or if there is a failure of the device linked to the pump or if there is a can bus interruption.In these cases, the control display module (cdm) of the s5 system panel shows the message "no monitoring/control pump 1".Customer was asked if this message was noticed, and customer could neither confirm nor deny.The last section of the log of the pump begins with the event stored at 13:18:55 on (b)(6) and does not go back before that time.It¿s possible that the other lines of the log were already overwritten when this was extracted.Therefore, no other information could be retrieved for the time frame 8:00-15:00, as only four lines of the logs were included in this interval.No bubble stop was recorded from 13:18 to 14:57, but there were some later during procedure.A device service history review has been performed and identified that the unit was manufactured in 2019 and no other similar event has been reported, neither concerning trend has been identified.Based on the above, considering that no hardware failure was confirmed, the most likely root cause of the reported event is a user error in switching off improperly the control function.However, it cannot be totally ruled out that a temporary malfunction of the bubble sensor occurred, that was definitely fixed during service activity.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.

Brand Name
BUBBLE SENSOR DETECTOR
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key18825128
Report Number9611109-2024-00111
Device Sequence Number7786208
Product Code DTW
UDI-Device Identifier04033817900665
UDI-Public(01)04033817900665(11)190820
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-45-20
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown